Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 29, NWS Jackson, MS

March 30, 20224 parishes in Louisiana

NWS Jackson, MS issued this tornado warning at Mar 30, 2022, 1:39 PM CDT for 4 parishes in Louisiana. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 1:39 PM CDT (18:39 UTC)
Expired
Mar 30, 2022, 2:32 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Franklin Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 1:52 PM CDTTSTM WND DMGGirard, LATREE DOWNED ON A LAW ENFORCEMENT VEHICLE.
Mar 30, 1:53 PM CDTTORNADO1 Sw Girard, LATHIS TORNADO TOUCHED DOWN AT I-20 AND VENABLE ROAD AND TRACKED NE CROSSING US HIGHWAY 80 AND HIGHWAY 425 NORTH OF RAYVILLE. INITIALLY, UPROOTED AND SNAPPED TREES WERE THE MAIN DAMAGE ALONG THE PATH. POWER LINES WERE DOWN ALONG US HIGHWAY 80 ALONG WITH A COUPLE
Mar 30, 1:54 PM CDTTSTM WND DMG1 Ssw Girard, LATWO SEMI TRUCKS BLOWN ON THEIR SIDES ALONG I-20 IN RICHLAND PARISH.
Mar 30, 1:55 PM CDTTORNADO1 Wnw Rayville, LATORNADO AT US 80 AND GIN RD, RELAYED FROM BOTH TRAINED SPOTTERS AND LAW ENFORCEMENT.
Mar 30, 2:00 PM CDTTSTM WND GST 803 Nne Goodwill, LAA HOME ALONG LA HIGHWAY 585 NORTH OF GOODWILL AND WEST OF OAK GROVE LOST THE HALF OF ITS ROOF COVERING FACING THE WIND. HOME SECURITY FOOTAGE SHOWED SUDDEN LOSS OF THE ROOF COVERING AND PARTIAL DAMAGE TO THE ROOF DECKING ON THE DOWNWIND SIDE WITH DEBRIS BLOWN
Mar 30, 2:03 PM CDTTORNADO3 Ene Archibald, LATHIS WEAK AND BRIEF TORNADO STARTED IN AN OPEN FIELD JUST SOUTH OF JOHN CROCKER ROAD. A FEW TREES WERE DOWN AND A LARGE METAL BARN HAD MUCH OF THE ROOF TORN OFF AND THROWN ACROSS THE FIELD. THE TORNADO THEN CROSSED JOHNSTON ROAD. HERE TWO CARPORTS WERE DESTROY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-557 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WFUS54 KJAN 301839
TORJAN
LAC041-067-083-123-301945-
/O.NEW.KJAN.TO.W.0029.220330T1839Z-220330T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
139 PM CDT Wed Mar 30 2022

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Central Morehouse Parish in northeastern Louisiana...
  Richland Parish in northeastern Louisiana...
  West Carroll Parish in northeastern Louisiana...
  Northeastern Franklin Parish in northeastern Louisiana...

* Until 245 PM CDT.
    
* At 139 PM CDT, severe thunderstorms capable of producing a tornado
  were located along a line extending from Bastrop to near Swartz to
  7 miles northeast of Columbia, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Rayville around 145 PM CDT.
  Mangham and Alto around 155 PM CDT.
  Archibald around 200 PM CDT.
  Goodwill, Holly Ridge, Bakers and Darnell around 210 PM CDT.
  Delhi and Warden around 220 PM CDT.

Other locations impacted by these tornadic storms include Collinston,
Mer Rouge, Pioneer, Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3252 9190 3261 9193 3266 9191 3267 9195
      3301 9154 3301 9144 3260 9142 3258 9145
      3254 9144 3253 9147 3249 9149 3240 9149
      3236 9145 3220 9199 3227 9199 3228 9202
TIME...MOT...LOC 1839Z 235DEG 46KT 3278 9188 3254 9192 3218 9200 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TW
4 follow-up statements
275 
WWUS54 KJAN 301857
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
157 PM CDT Wed Mar 30 2022

LAC041-067-083-123-301945-
/O.CON.KJAN.TO.W.0029.000000T0000Z-220330T1945Z/
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
157 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL
MOREHOUSE...RICHLAND...WEST CARROLL AND NORTHEASTERN FRANKLIN
PARISHES...
    
At 157 PM CDT, tornado producing storms were located along a line
extending from near Galion to 9 miles north of Rayville to near
Mangham, moving northeast at 65 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will be near...
  Goodwill, Bakers, Darnell and Holly Ridge around 210 PM CDT.
  Delhi around 215 PM CDT.
  Warden around 220 PM CDT.

Other locations impacted by these tornadic storms include Mer Rouge,
Pioneer, Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3250 9186 3260 9187 3269 9183 3279 9180
      3301 9154 3301 9144 3260 9142 3258 9145
      3254 9144 3253 9147 3249 9149 3240 9149
      3236 9145 3223 9190 3235 9189
TIME...MOT...LOC 1857Z 233DEG 55KT 3285 9170 3260 9173 3225 9177 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

TW
455 
WWUS54 KJAN 301908
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
208 PM CDT Wed Mar 30 2022

LAC041-067-083-123-301945-
/O.CON.KJAN.TO.W.0029.000000T0000Z-220330T1945Z/
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
208 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EASTERN
MOREHOUSE...NORTHEASTERN RICHLAND...WEST CARROLL AND NORTHEASTERN
FRANKLIN PARISHES...
    
At 208 PM CDT, tornado producing storms were located along a line
extending from 6 miles southeast of Jones to 7 miles south of
Goodwill to near Crowville, moving northeast at 60 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will be near...
  Darnell and Goodwill around 215 PM CDT.
  Warden around 225 PM CDT.

Other locations impacted by these tornadic storms include Pioneer and
Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3250 9173 3264 9173 3278 9172 3288 9169
      3301 9154 3301 9144 3260 9142 3258 9145
      3254 9144 3253 9147 3249 9149 3240 9149
      3236 9145 3227 9175
TIME...MOT...LOC 1908Z 233DEG 53KT 3292 9156 3267 9159 3232 9163 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

TW
550 
WWUS54 KJAN 301917
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
217 PM CDT Wed Mar 30 2022

LAC041-067-083-123-301945-
/O.CON.KJAN.TO.W.0029.000000T0000Z-220330T1945Z/
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
217 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHEASTERN MOREHOUSE...NORTHEASTERN RICHLAND...WEST CARROLL AND
NORTHEASTERN FRANKLIN PARISHES...
    
At 217 PM CDT, tornado producing storms were located along a line
extending from 8 miles southeast of Wilmot to near Darnell to near
Bakers, moving northeast at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will remain over mainly rural areas of
northeastern Morehouse, northeastern Richland, West Carroll and
northeastern Franklin Parishes, including the following locations...
Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3294 9162 3301 9154 3301 9144 3260 9142
      3258 9145 3254 9144 3253 9147 3249 9149
      3240 9149 3236 9145 3231 9162
TIME...MOT...LOC 1917Z 235DEG 46KT 3298 9147 3273 9150 3238 9154 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

TW
834 
WWUS54 KJAN 301932
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
232 PM CDT Wed Mar 30 2022

LAC041-067-083-123-301942-
/O.CAN.KJAN.TO.W.0029.000000T0000Z-220330T1945Z/
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
232 PM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR NORTHEASTERN MOREHOUSE...NORTHEASTERN
RICHLAND...WEST CARROLL AND NORTHEASTERN FRANKLIN PARISHES IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas...and northeastern Louisiana.

LAT...LON 3294 9162 3301 9154 3301 9144 3260 9142
      3258 9145 3254 9144 3253 9147 3249 9149
      3240 9149 3236 9145 3231 9162
TIME...MOT...LOC 1931Z 235DEG 46KT 3309 9129 3284 9132 3249 9136 

$$

TW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:13 PM CDT, 26 minutes earlier.

Area forecast discussion, Mar 30, 1:13 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
113 PM CDT Wed Mar 30 2022

...SEVERE STORMS AND HIGH WINDS EXPECTED INTO THIS EVENING...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Southerly winds sustained 25-30kts with gusts of 40-50 kts are
expected ahead of a line of TSRA. The TSRA could bring gusts to
75kts along with flight restrictions. The line of TSRA wl affect
GLH by 19Z and continue east across the area this aftn into evng.
The line is expected to be around the I-55 corridor around 22z and
east of MS by 03Z. Lighter winds are expected once the TSRA move
through. VFR conditions are expected to prevail away from TSRA
activity until after 05Z when MVFR ceilings will be possible. VFR
conditions are expected to prevail areawide Thursday after 14Z.

&&

.DISCUSSION...
Not much to add or change to the going forecast as expectations
remain the same as prev forecasts. JAN 12z sounding has a large
cap, but erosion of that cap through isentropic ascent and strong
forcing will focus convection in the line as has been prev noted.
I will add that the more S you go, the orientation of the deep
shear favors some discrete updrafts, but the lower/mid level
forcing is driving a linear mode. So, the trade of may be some
potential for a broken line in spots. Ultimately, same threats
hold with damaging winds, then some tornado threat.

Timing looks to be basically the same. The 12 hrrr is a tad slower,
but when assessing the current line and it's movement, the timing in
our graphics remains very solid. Anticipate tornado watches to be
added well in advance of the line with something out likely in the
11 to noon time window. /CME/

Prior discussion below:

Today and tonight...

Quite an active day in store for the region. Just walk outside and
you can tell something in the weather will occur today. It has been
very warm overnight with temperatures in the lower 70s through the
night. A very potent southerly wind has prevailed with the 850mb low
level jet really kicking in tonight. Sustained winds overnight have
been 15-20kts with gusts around 25-30kts, even a brief near 40kt
gust at JAN.

Much of the forecast thinking remains the same. The upper trough
across the west will continue to track east and become negatively
tilted with time. As this occurs, the 990mb surface low will track
across the Mid-Mississippi Valley region and deepen. The line of
storms currently ongoing over the DFW metroplex will continue to
track east through the morning hours. This line is expected to reach
the western part of our forecast are by around noon-1pm. Some of
this line may be a little broken at first before intensifying and
congealing more into a solid squall line/QLCS. This line is expected
to quickly become severe as it encounters an airmass that will reach
the low to mid 80s before it moves through. Widespread 1400-1600
J/kg of MUCAPE, 45-55kts of deep layer shear, 300-600 m2/s2 helicity
all look to be in place to organize storms and produce a potent QLCS
to move through the region today. Given the abundance of wind in
place today, widespread damaging winds up to 80mph is expected and
there remains potential for tornadoes as well, including a strong
tornado. CAM guidance still indicates less potential for discrete
storms to develop ahead of the line(which if one of these were to
occur would be more supportive to produce a strong tornado in this
environment). With sufficient mixing today, 20 degree
Temperature/dewpoint spreads would support higher LCL heights, which
could mitigate tornadogenesis but especially reduce the strong
tornado risk today. However this risk remains non-zero given the
sufficient shear and helicity in place and if a supercell were to
develop along the line then the risk for a stronger tornado would
exist. A moderate risk still is in place for the entire region.
However, it is prudent to note that with this event we are not
expecting the QLCS to produce quite the numbers of tornadoes as we
saw last week, though certainly an embedded one is possible. We are
most concerned about the damaging wind aspect of this line and this
will certainly be widespread and likely to affect a larger portion
of our population. Winds up to 80mph, in addition to the gradient
wind ahead of the line, will pose risks of downed trees and
powerlines and result in power outages.

Of additional concern is the gradient wind ahead of/outside of
thunderstorms today. As mentioned, winds are already stout this
morning and with additional mixing up to around 850mb which would
suggest tapping into gusts around 45-50kts, and increasing low level
jet, winds will only continue to get stronger ahead of the squall
line through the afternoon. Sustained winds of 25 to 35 mph will be
possible, but we could see some higher gusts of 55-60mph. Generally
speaking, I feel really good about the gusts nearing 55mph, but am
quite concerned about a few locations(likely more isolated than
widespread) of reaching 60mph. That being said, the gradient winds
will be as much of a concern ahead of the line and have gone ahead
and issued a High Wind Warning to account for this. Once the line
passes, winds will remain gusty but should return to gusts closer to
20-25mph through the evening into tonight. Gusts will diminish after
midnight to around 15mph.

As the line moves through the region, there could be some locally
heavy rainfall. However, given the quick movement to it and lack of
indications of any training storms, the flooding risk is of lower
concern and will continue to not mention this in the HWO or
graphics.

Hold on to your hats, folks....it will be a windy, active weather
day today! /28/

Thursday through Next Wednesday...

After Wednesday's system, the longterm is pretty quiet. There will
be a series of shortwaves introducing rain chances periodically
throughout the forecast. Thursday afternoon, the elongated trough
centered over the Midwest will begin to shift east and mid-level
ridging will start to build in behind it. Dry weather will prevail
Thursday and Friday as this happens. By Saturday morning the first
shortwave will push across the ArkLaMiss while at the same time, a
stalled boundary along the Gulf will help increase rain chances
across the Deep South. Long range models continue to struggle with
timing and how far north the rain will be so for now, kept light
rain through Saturday morning. By the afternoon, the previously
mentioned wave will have transitioned east and dry air will filter
into the region returning dry conditions across the area through
Monday. A second shortwave is expected Tuesday which will bring
another round of rain across the ArkLaMiss. Temperatures will vary
throughout the period. Thursday and Friday highs will range from the
60s to low 70s while a warming trend is expected Saturday through
Monday. Temperatures will warm into the upper 70s for most places
while some areas south of I-20 will see temps rise into the mid
80s. /JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  50  69  43 / 100  45   0   0
Meridian      84  54  72  43 /  67  92   0   0
Vicksburg     81  48  70  43 / 100  13   0   0
Hattiesburg   84  55  75  45 /  74  93   0   0
Natchez       80  49  71  45 / 100  13   0   0
Greenville    79  47  66  42 / 100  13   0   0
Greenwood     81  48  66  41 / 100  33   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...High Wind Warning until 7 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...High Wind Warning until 7 PM CDT this evening for ARZ074-075.

&&

22/CME/28/JNE
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CDT Wed Mar 30 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
059-060-310915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, southwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into
this evening. The primary hazards will be damaging wind gusts up
to 80 mph and possible tornadoes. A strong tornado can not be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into this
evening. The primary hazards will be damaging wind gusts up to 80
mph and possible tornadoes. A strong tornado can not be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:44 AM CDTHigh Wind WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more15 hr
Mar 30, 1:04 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll56 min
Mar 30, 1:21 PM CDTTornado WarningJANMorehouse54 min
Mar 30, 1:38 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Richland67 min
Mar 30, 2:13 PM CDTTornado WarningJANEast Carroll, Madison, West Carroll62 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Madison, Tensas39 min
Mar 30, 2:52 PM CDTTornado WarningJANMadison68 min
Mar 30, 2:57 PM CDTSevere Thunderstorm WarningJANMadison, Tensas63 min
Mar 30, 3:04 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas56 min

Nearby

Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.